Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 26, NWS St. Louis, MO

April 5, 2017Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 5, 2017, 1:51 PM CDT for Lincoln County, Missouri. It took effect at Apr 5, 2017, 2:36 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 1:51 PM CDT (18:51 UTC)
In effect from
Apr 5, 2017, 2:36 PM CDT
Expired
Apr 7, 2017, 2:23 AM CDT
In force
36 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.64 ft at Apr 5, 2017, 6:00 PM CDT.

actionminormoderate1015202504/0504/0604/0704/08
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

724 
WGUS43 KLSX 051851
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT WED APR 5 2017

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  Cuivre River near Troy

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-061851-
/O.NEW.KLSX.FL.W.0026.170405T1936Z-170407T0723Z/
/TRYM7.1.ER.170405T1936Z.170406T0000Z.170406T0723Z.NO/
151 PM CDT WED APR 5 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* until late Thursday night.
* At  1:30 PM Wednesday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 21.6 feet by this evening. The river is forecast to 
  fall below flood stage by after midnight tonight.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Cuivre River
  Troy            21.0   20.85      20.0   12.2    8.9    8.4    8.2


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
2 follow-up statements
343 
WGUS83 KLSX 060148
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT WED APR 5 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Cuivre River near Troy

  North Fabius River near Ewing

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-070148-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-170407T0600Z/
/TRYM7.1.ER.170405T1853Z.170405T2315Z.170406T0600Z.NO/
848 PM CDT WED APR 5 2017

The Flood Warning continues for
  the Cuivre River near Troy
* until late Thursday night.
* At  8:30 PM Wednesday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* The river has crested and is forecast to continue falling. It will fall
  below flood stage after midnight tonight.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

Cuivre River
  Troy            21.0   21.21      19.3   11.7    8.9    7.9    8.0


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

MOC111-070147-
/O.EXT.KLSX.FL.W.0013.170406T1624Z-170409T0320Z/
/EWNM7.1.ER.170406T1624Z.170407T0600Z.170408T0320Z.NO/
848 PM CDT WED APR 5 2017

The Flood Warning continues for
  the North Fabius River near Ewing
* from Thursday morning to Saturday evening.
* At  8:30 PM Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow  
  morning and to crest near 12.7 feet by early Friday morning. The 
  river is forecast to fall below flood stage by Friday before 
  midnight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/06  04/07  04/08  04/09  04/10

North Fabius River
  Ewing           11.0    9.35       9.9   12.6    9.8    7.4    6.3


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
389 
WGUS83 KLSX 062038
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT THU APR 6 2017

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-062108-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-170407T0600Z/
/TRYM7.1.ER.170405T1853Z.170405T2315Z.000000T0000Z.NO/
338 PM CDT THU APR 6 2017

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At  3:00 PM Thursday the stage was 14.6 feet.
* Flood stage is 21.0 feet.
* The river crested below flood stage at 17.2 feet. The river will 
  fall to 10.3 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Cuivre River
  Troy            21.0   14.63      10.3    8.5    8.1    8.0    7.8


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 12:42 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 5, 12:42 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1242 PM CDT Wed Apr 5 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 328 AM CDT Wed Apr 5 2017

Showers and thunderstorms are moving east across the area early this
morning.  Expect this line to continue to move east as the low level
jet veers and the best low level moisture convergence pushes east.
The deformation zone is set up currently from southern Iowa into
eastern Kansas will also move east across the CWA later this morning
and this afternoon.  The upper low which is causing all of this rain
will begin to lift out of the area by tonight, causing the showers
to end from west to east.

Temperatures will not rise much today with the clouds and the rain.
Temperatures will be nearly steady across northeast Missouri and
west central Illinois with not much more than a 5-10 degree rise
south of I-70. Temperatures will drop tonight behind a cold front
with lows in the upper 30s. It will be fairly blustery later today
and tonight as the surface low moves off to the the east and winds
pick up out of the north to northwest and turn gusty.

Britt

.LONG TERM...  (Thursday through Tuesday)
Issued at 328 AM CDT Wed Apr 5 2017

Deepening upper level and surface low will be over the OH Valley
region on Thursday.  Will continue to have wrap-around type low
level cloudiness on the backside of the storm system, along with
strong and gusty northwest winds due to the tight surface pressure
gradient.  Weak northwest flow shortwaves may be enough to generate
a few light showers or patchy light rain.  Both the ECMWF and GFS
models do have very light QPF across parts of our area.  Highs on
Thursday should be about 5 to 10 degrees below normal.  The coldest
temperatures will occur Thursday night due to good radiational
cooling as the surface ridge axis moves into western MO leading to a
clearing sky, diminishing surface winds, and surface dew points
dropping down into the middle to upper 20s.  Lows Thursday night may
be near the freezing mark in the colder locations.  There may also
be frost across parts of northeast, central and southeast MO where
the surface winds will become light by late Thursday night. Warmer
highs will occur on Friday mainly due to full solar insolation, then
pronounced warming for Saturday with above normal temperatures due
to upper level ridging over the region, and surface winds becoming
southerly on the backside of the surface ridge shifting east of the
area.  Highs by Sunday will be 10 to 15 degrees above normal.
Showers and thunderstorms will return Sunday night and Monday as an
upper level trough/low moves eastward into the northern Plains,
while the upper level ridge shifts east of our area.  A cold front
will move slowly southeastward through our forecast area Monday
through Tuesday. Showers and storms can be expected along and ahead
of this slow moving front as southwest flow shortwaves move over the
region.  The ECMWF model is initially a little slower with the
progression of precipitation into our forecast area Sunday night and
Monday due to its deeper upper level low and associated surface low
over the northern Plains.  The threat for convection should
eventually shift southeast of our forecast area by Tuesday afternoon
or evening.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1242 PM CDT Wed Apr 5 2017

Main TAF concerns will be shower/storm trends today, low cigs, and
gusty WNW winds overnight. An area of low pressure currently
centered over eastern MO will continue to push east this afternoon
into this evening. As it does, showers and thunderstorms will
increase in coverage, with the best potential for any
thunderstorms in the St. Louis metro sites through late this
afternoon. While MVFR/low-end VFR conditions will be possible at
the St. Louis sites early this afternoon, all sites should go MVFR
(or IFR at COU/UIN) by late this afternoon into the overnight
hours. As the low pushes east, gusty WNW winds will commence late
this afternoon into this evening, with gusts of 30-35 knots
posisble. Drier air and VFR conditions will slowly filter in by
Thursday morning, but the gusty WNW winds will continue through
the day on Thursday.

SPECIFICS FOR KSTL:
Showers with a few thunderstorms are expected this afternoon,
before activity tapers off late this evening into the early
overnight hours. Cigs will likely bounce between MVFR/VFR for the
next few hours before solidly going MVFR (perhaps even high-end
IFR) late this evening into the overnight hours behind a cold
front. Conditions should improve to VFR by Thursday morning, but
gusty WNW winds (gusts of 30-35 knots possible) will persist
overnight through the day on Thursday.

KD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 5, 4:26 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
426 AM CDT Wed Apr 5 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
426 AM CDT Wed Apr 5 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

Isolated severe thunderstorms are possible today across southwest
Illinois.  The primary threats will be damaging winds and large
hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Spotters are encouraged
to report any severe weather, if observed, to the National Weather
Service.

GKS

In the hours before

Local storm report, Apr 5, 8:18 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 AM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            CUBA                    38.07N 91.40W
04/05/2017                   CRAWFORD           MO   PUBLIC

            SEVERAL LOW WATER CROSSINGS AND BRIDGES
            FLOODED FROM HEAVY RAIN.

&&

WALSH
Local storm report, Apr 5, 8:19 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 AM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            CUBA                    38.07N 91.40W
04/05/2017                   CRAWFORD           MO   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS AND BRIDGES
            FLOODED FROM HEAVY RAIN.

&&

WALSH
Local storm report, Apr 5, 8:20 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            LEASBURG                38.10N 91.29W
04/05/2017                   CRAWFORD           MO   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS AND BRIDGES
            FLOODED FROM HEAVY RAIN.

&&

WALSH
Local storm report, Apr 5, 10:29 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 AM CDT WED APR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HAIL             CUBA                    38.07N 91.40W
04/04/2017  E0.88 INCH       CRAWFORD           MO   PUBLIC

            NICKEL-SIZED HAIL COVERED THE GROUND. TIME
            ESTIMATED FROM RADAR.

&&

KD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:55 PM CDTSevere Thunderstorm WarningLSXCrawford50 min
Apr 4, 11:30 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Iron, Washington45 min
Apr 5, 12:20 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington and 1 more40 min
Apr 5, 1:27 AM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois25 min
Apr 5, 2:18 AM CDTFlash Flood WarningLSXCrawford, Iron, Washington6 hr
Apr 5, 5:26 AM CDTAreal Flood AdvisoryLSXSaint Louis4 hr
Apr 5, 8:09 AM CDTAreal Flood WarningLSXCrawford3 hr
Apr 5, 9:51 AM CDTRiver Flood WarningLSXCallaway, Osage6 days
Apr 5, 9:51 AM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Apr 5, 9:51 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Apr 5, 9:51 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau4 days
Apr 5, 10:07 AM CDTRiver Flood WarningLSXLewis3 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXLewis8 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXMarion8 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXRalls5 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXPike7 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXPike9 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXLincoln7 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXSaint Charles11 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXSaint Charles7 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve10 days
Apr 5, 4:44 PM CDTSpecial Weather StatementLSXCity of Saint Louis46 min
Apr 5, 6:11 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.